MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that unfortunately the iol did not work.The procedure was completed by using company another lens of same model and diopter.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5., d.9., h.3., h.6.And h.11.The device with the lens was returned loose in the carton.The lens stop was removed and not returned.The plunger lock was intact upon return.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was located at the start position upon return.The lens door was slightly ajar.The door lock, lack, and hinge were undamaged.The lens door closed and locked securely.The lens was inside the loading area.The trailing haptic was slightly raised upon return.No damage was observed to the device.Product history records were reviewed, and the documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The product investigation could not identify the root cause for the reported complaint of "the plunger did not push the intraocular lens (iol) forward".The device was returned with steps of preparation already completed.The plunger was located at the start position upon return.Viscoelastic was present in the device.The lens stop was removed.Upon return, the lens door was slightly ajar.No damage was observed to the door or components.It is unknown if the lens had been removed from the device to inspect and then replaced.The lens door latch and hinge worked correctly and were undamaged.It is unknown if the lens stop was removed incorrectly during preparation.This could potentially allow the lens door to be forcibly unlocked.Per the instructions for use (ifu): remove the blue colored lens stop by gripping the arrow tab portion and bending it forward slightly while lifting up and away from the device.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that the plunger did not push the (intraocular lens) iol forward.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21716031
Report Number1119421-2025-00858
Device Sequence Number20019950
Product Code HQL
UDI-Device Identifier00380652395359
UDI-Public(01)00380652395359(17)270505(11)240506(10)15851563
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15851563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown